Alert archive / Texas / Flash Flood Warnings in 2000
Flash Flood Warning 63, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Jun 15, 2000, 1:38 AM CDT for Hopkins County, Hunt County, Texas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 15, 2000, 1:38 AM CDT (06:38 UTC)
- Expired
- Jun 15, 2000, 5:45 AM CDT
- In force
- 4 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Hopkins County, TX, Hunt County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 143 km from the middle of the area, began a volume at 06:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 6.6 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 124 J/kg
- Mixed-layer CIN
- -187 J/kg
- Mixed-layer LCL
- 727 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KFWD 150641
FFWFWD
TXC223-231-151045-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
138 AM CDT THU JUN 15 2000
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
HUNT COUNTY IN NORTH CENTRAL TEXAS
HOPKINS COUNTY IN NORTHEAST TEXAS
* UNTIL 545 AM CDT
* AT 138 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF
THUNDERSTORMS WITH VERY HEAVY RAIN ALONG INTERSTATE 30 FROM 10 MILES
SOUTHWEST GREENVILLE...TO 15 MILES EAST OF SULPHUR SPRINGS. A FEW
COUNTY ROADS WERE ALREADY REPORTED CLOSED IN HOPKINS COUNTY.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT
QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY
IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
LAT...LON 3295 9627 3327 9627 3319 9583 3332 9535
3303 9534 3299 9605What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 14, 9:45 PM CDT, 3 hours 53 minutes earlier.
Area forecast discussion, Jun 14, 9:45 PM CDT, 3 hours 53 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
945 PM CDT WED JUN 14 2000
WEAK COLD FRONT HAS BECOME NEARLY STATIONARY ALONG A STEPHENVILLE...
DFW...TO CANTON LINE. TRAINING OF ECHOES BETWEEN DFW AND CANTON
REPRESENT THE INITIAL THREAT FOR HEAVY RAINFALL. AS THE BOUNDARY
SAGS SLOWLY SOUTHWARD...CONVECTION WILL CONTINUE TO BE FUELED BY
THE LOW LEVEL JET. SECONDARY VORT MAX ENTERING THE PANHANDLE UNDER
NORTHWEST FLOW ALOFT EXPECTED TO AID ADDITIONAL LIFT AND THE
PROSPECT FOR A PROLONGED RAINFALL EVENT THE REMAINDER OF TONIGHT.
WITH SATURATED GROUNDS FROM PREVIOUS RAINS...HAVE OPTIONED TO ISSUE
A FLASH FLOOD WATCH FOR A LARGE PART OF THE REGION. HAVE EXCLUDED
THE EXTREME SOUTH FROM THE WATCH WHERE ONLY LIGHT RAIN HAS OCCURRED
AND GROUND MOISTURE NOT AS DEEP.
.FTW...FLASH FLOOD WATCH IN EFFECT TONIGHT FOR PARTS OF
NORTH CENTRAL TEXAS.
48The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 9:18 PM CDT | Flash Flood Warning | FWD | Dallas, Tarrant | 3 hr |
| Jun 14, 11:41 PM CDT | Severe Thunderstorm Warning | FWD | Hopkins | 49 min |
| Jun 15, 12:27 AM CDT | Flash Flood Warning | FWD | Johnson | 4 hr |
| Jun 15, 3:20 AM CDT | Flash Flood Warning | FWD | Bosque, Somervell | 3 hr |
| Jun 15, 6:14 AM CDT | Flash Flood Warning | FWD | Bosque | 2 hr |
| Jun 15, 6:30 AM CDT | Flash Flood Warning | FWD | Hamilton | 3 hr |
| Jun 15, 6:38 AM CDT | Flash Flood Warning | FWD | Rains, Van Zandt | 3 hr |
| Jun 15, 8:29 AM CDT | Flash Flood Warning | FWD | Hunt | 3 hr |
| Jun 15, 9:32 AM CDT | Flash Flood Warning | FWD | Rains, Van Zandt | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2000Every flash flood warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.